Article Text

PDF

Lithium toxicity induced by triamterene-hydrochlorothiazide.
  1. B. R. Mehta,
  2. B. H. Robinson

    Abstract

    Two patients on long-term lithium therapy for manic-depressive psychosis developed serious toxicity within days of being prescribed a combination of triamterene (50 mg) and hydrochlorothiazide (25 mg) for mild symptomless hypertension. Reduced clearance of lithium has been reported to follow its concurrent administration with diuretics that deplete both sodium and potassium. A combination of triamterene with thiazide has not been shown previously to precipitate lithium toxicity.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.